Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 515, NWS Norman, OK

December 19, 20125 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Dec 19, 2012, 7:52 PM CST for 5 counties in Oklahoma. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 19, 2012, 7:52 PM CST (01:52 UTC)
Expired
Dec 19, 2012, 8:45 PM CST
In force
53 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Atoka County, OK, Bryan County, OK, Coal County, OK, Johnston County, OK, Marshall County, OK

The radar

The Norman radar (KTLX), 168 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 19, 8:04 PM CSTTSTM WND GST 58Bennington, OK
Dec 19, 8:04 PM CSTTSTM WND GST 58Caddo, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 19, 7:36 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2012-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2012-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1443 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

577 
WUUS54 KOUN 200152
SVROUN
OKC005-013-029-069-095-200245-
/O.NEW.KOUN.SV.W.0515.121220T0152Z-121220T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
752 PM CST WED DEC 19 2012

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ATOKA COUNTY IN SOUTHEAST OKLAHOMA...
  BRYAN COUNTY IN SOUTHEAST OKLAHOMA...
  SOUTHEASTERN COAL COUNTY IN SOUTHEAST OKLAHOMA...
  SOUTHEASTERN JOHNSTON COUNTY IN SOUTHEAST OKLAHOMA...
  EXTREME SOUTHEASTERN MARSHALL COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 845 PM CST

* AT 746 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
  HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE 
  LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH-NORTHWEST OF 
  DURANT TO LAKE TEXOMA...MOVING NORTHEAST AT 60 MPH. ADDITIONAL 
  STRONG TO SEVERE STORMS EXTEND FARTHER NORTHEAST TO WARDVILLE.

* LOCATIONS IMPACTED INCLUDE...
  DURANT...ATOKA...COALGATE...CALERA...COLBERT...CADDO...BOKCHITO...
  ACHILLE...STRINGTOWN...TUSHKA...LEHIGH...BENNINGTON...SILO...
  CANEY...KENEFIC...PHILLIPS...KEMP...ARMSTRONG...MEAD AND HENDRIX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3451 9568 3451 9578 3432 9578 3416 9589
      3415 9596 3407 9594 3375 9619 3377 9629
      3371 9631 3371 9637 3378 9643 3377 9650
      3385 9663 3390 9664 3405 9651 3422 9653
      3468 9609 3468 9588 3460 9588 3459 9567
TIME...MOT...LOC 0146Z 230DEG 51KT 3417 9649 3409 9647 3390 9663 

$$

..SPEG.
2 follow-up statements
850 
WWUS54 KOUN 200210
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CST WED DEC 19 2012

OKC069-095-200218-
/O.CAN.KOUN.SV.W.0515.000000T0000Z-121220T0245Z/
MARSHALL OK-JOHNSTON OK-
810 PM CST WED DEC 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN MARSHALL 
AND SOUTHEASTERN JOHNSTON COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED EAST OUT OF 
JOHNSTON AND MARSHALL COUNTIES. THEREFORE...THE WARNING HAS BEEN 
CANCELLED.

LAT...LON 3451 9568 3451 9578 3432 9578 3416 9589
      3415 9596 3407 9594 3384 9612 3384 9615
      3375 9619 3377 9629 3371 9631 3371 9637
      3378 9643 3377 9650 3382 9653 3384 9662
      3468 9599 3468 9588 3460 9588 3459 9567
TIME...MOT...LOC 0208Z 241DEG 59KT 3464 9594 3384 9653 

$$

OKC005-013-029-200245-
/O.CON.KOUN.SV.W.0515.000000T0000Z-121220T0245Z/
BRYAN OK-COAL OK-ATOKA OK-
810 PM CST WED DEC 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST 
FOR BRYAN...EXTREME SOUTHEASTERN COAL AND ATOKA COUNTIES...
    
AT 805 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL 
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM WARDVILLE TO ATOKA TO CANEY TO DURANT TO 
COLBERT...MOVING NORTHEAST AT 70 MPH.

LOCATIONS IMPACTED INCLUDE...
DURANT...ATOKA...CALERA...COLBERT...CADDO...BOKCHITO...ACHILLE...
STRINGTOWN...TUSHKA...BENNINGTON...CANEY...KENEFIC...KEMP...
ARMSTRONG...HENDRIX...ALBANY...BLUE...DAISY...UTICA AND LANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3451 9568 3451 9578 3432 9578 3416 9589
      3415 9596 3407 9594 3384 9612 3384 9615
      3375 9619 3377 9629 3371 9631 3371 9637
      3378 9643 3377 9650 3382 9653 3384 9662
      3468 9599 3468 9588 3460 9588 3459 9567
TIME...MOT...LOC 0205Z 241DEG 59KT 3464 9594 3384 9653 

$$

..SPEG.
361 
WWUS54 KOUN 200235
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
835 PM CST WED DEC 19 2012

OKC029-200244-
/O.CAN.KOUN.SV.W.0515.000000T0000Z-121220T0245Z/
COAL OK-
835 PM CST WED DEC 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN COAL 
COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF COAL 
COUNTY... THEREFORE THE WARNING FOR COAL COUNTY HAS BEEN.

LAT...LON 3451 9568 3451 9578 3432 9578 3416 9589
      3415 9596 3407 9594 3384 9612 3381 9618
      3380 9617 3375 9619 3377 9629 3371 9631
      3371 9637 3378 9643 3460 9588 3459 9567
TIME...MOT...LOC 0234Z 242DEG 66KT 3460 9567 3421 9590 3411 9612 
3378 9635

$$

OKC005-013-200245-
/O.CON.KOUN.SV.W.0515.000000T0000Z-121220T0245Z/
BRYAN OK-ATOKA OK-
835 PM CST WED DEC 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST 
FOR EASTERN BRYAN AND EASTERN ATOKA COUNTIES...
    
AT 833 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL 
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM DAISY TO 8 MILES SOUTHEAST OF LANE TO 6 
MILES NORTH OF BOKCHITO TO KEMP...MOVING NORTHEAST AT 75 MPH.

LOCATIONS IMPACTED INCLUDE...
BOKCHITO...ACHILLE...BENNINGTON...KEMP...HENDRIX...BLUE...DAISY...
UTICA...ALBANY...LANE...MCGEE CREEK LAKE...REDDEN AND BENTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3451 9568 3451 9578 3432 9578 3416 9589
      3415 9596 3407 9594 3384 9612 3381 9618
      3380 9617 3375 9619 3377 9629 3371 9631
      3371 9637 3378 9643 3460 9588 3459 9567
TIME...MOT...LOC 0233Z 242DEG 66KT 3460 9567 3421 9590 3411 9612 
3378 9635

$$

..SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 19, 6:13 PM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Dec 19, 6:13 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
613 PM CST WED DEC 19 2012

.UPDATE...
WILL SEND AN UPDATE TO CLEAN SOME HEADLINES UP AS AFTN WIND
ADVISORY AND RED FLAG WARNING HAVE EXPIRED. A FEW ISOLATED
LOCATIONS MAY CONTINUE TO MEET RED FLAG CRITERIA... HOWEVER COLD
FRONT HAS BEGUN TO ACCELERATE EASTWARD THIS EVENING AND MAIN
IMPACT WILL BE VERY STRONG NORTH WINDS BEHIND THE FRONT. WILL
CONTINUE WITH HIGH WIND WARNING FOR MUCH OF WESTERN AND CENTRAL
OKLAHOMA WITH WIND ADVISORY ELSEWHERE.

&&

.PREV DISCUSSION... /ISSUED 554 PM CST WED DEC 19 2012/

AVIATION...
STRONG COLD FRONT IS MOVING THROUGH WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS AND WILL CONTINUE MOVE THROUGH THE AREA THIS EVENING.
STRONG WINDS ARE EXPECTED... ESPECIALLY WITH THE NORTHWEST WINDS
BEHIND THE FRONT WHERE 40 TO 50 KNOT GUSTS ARE POSSIBLE. AREAS OF
BLOWING DUST ARE LIKELY WHICH WILL REDUCE VISIBILITIES...
ESPECIALLY WEST. SOME IFR TO MVFR CIGS ARE LIKELY... ALTHOUGH THE
CIGS WILL BE PRIMARILY OF BLOWING DUST ALOFT RATHER THAN CLOUDS.
SOME LIGHT SNOW WILL BE POSSIBLE BEHIND THE FRONT IN NORTHERN
OKLAHOMA /PERHAPS AFFECTING KGAG.. KWWR AND KPNC/ ALTHOUGH NO
SIGNIFICANT ACCUMULATIONS ARE EXPECTED.

PREV DISCUSSION... /ISSUED 328 PM CST WED DEC 19 2012/

DISCUSSION...
MID LEVEL STRATUS HAS INHIBITED HEATING ACROSS PORTIONS OF
WESTERN AND SOUTHWESTERN OK THIS AFTERNOON...WHICH HAS LIMITED
MIXING AND SFC WIND SPEEDS. HOWEVER...PRESSURE RISES ARE
INCREASING IN THE LEE OF THE ROCKIES WEST OF THE PANHANDLE AND AS
THE SHORTWAVE TROUGH TRACKS OVER THE PANHANDLE AROUND 00Z...THE
SFC LOW WILL SHIFT ENE. A VERY STRONG PRESSURE GRADIENT WILL ALSO
SHIFT/DEVELOP EAST. WINDS WILL INCREASE FIRST FROM THE WEST
ACROSS WESTERN OK/N TX LATE THIS AFTERNOON...AND THEN FROM THE
NORTHWEST AS A COLD FRONT PASSES. CONFIDENCE WAS HIGH ENOUGH TO
UPGRADE AND EXTEND THE HIGH WIND HEADLINE EASTWARD THROUGH CENTRAL
OK TONIGHT...ALTHOUGH THE STRONGEST WINDS WILL LIKELY BE BRIEF
WITH FROPA. IN ADDITION TO STRONG WINDS...SEVERAL PLUMES OF
BLOWING DUST ARE PRESENT OVER THE PANHANDLE AND WEST TEXAS THIS
AFTERNOON. THIS DUST WILL ARRIVE IN EXTREME SW OK AND W N TX
BEFORE 00Z. A BLOWING DUST ADVISORY HAS BEEN ISSUED FOR THE
PREVIOUS LOCATIONS...BUT VISIBILITIES BELOW 1 MILE SHOULD BE
BRIEF.

STILL EXPECT SOME LIGHT SNOW ACCUMULATION LATER TONIGHT OVER
EXTREME NORTHWESTERN OK...ALONG WITH BLOWING SNOW WHICH WILL
RESULT IN HAZARDOUS TRAVEL. THE SHORTWAVE TROUGH WILL MOVE INTO
MO EARLY TOMORROW MORNING. BREEZY NORTHWESTERLY WINDS WILL
CONTINUE THROUGHOUT MOST OF THE DAY THOUGH WITH A MODEST PRESSURE
GRADIENT REMAINING IN PLACE. MUCH COLDER TEMPERATURES ARE EXPECTED
TOMORROW WITH HIGHS IN THE LOW 40S TO LOW 50S N TO S RESPECTIVELY.
SHORTWAVE RIDGING WILL FOLLOW FOR THIS WEEKEND AND TEMPS WILL
SLOWLY CLIMB BACK UP TO NEAR OR JUST ABOVE NORMAL.

THE NEXT SIGNIFICANT MID TO UPPER TROUGH WILL DIG SOUTH INTO THE
ROCKIES LATE CHRISTMAS EVE. THE GFS IS NOW/AGAIN TRACKING A
CLOSING LOW ACROSS OK CHRISTMAS DAY...WHILE THE ECMWF KEEPS A
SLOWER DIGGING POSITIVELY TILTED OPEN WAVE OVER THE REGION THROUGH
THE DAY AFTER CHRISTMAS. WE WILL CONTINUE TO MENTION WINTRY PRECIP
IN THE EXTENDED FCST AROUND CHRISTMAS...BUT CONFIDENCE REMAINS
LOW WITH REGARDS TO SNOW ACCUMULATION AMOUNTS...PRECIP TYPE...AND
TIMING.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  28  45  24  56 /  10   0   0   0
HOBART OK         25  48  22  55 /   0   0   0   0
WICHITA FALLS TX  29  50  23  58 /   0   0   0  10
GAGE OK           21  42  18  56 /  40   0   0   0
PONCA CITY OK     29  42  23  57 /  40   0   0   0
DURANT OK         35  52  26  60 /  10   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING UNTIL 3 AM CST THURSDAY FOR OKZ004>007-009>012-
     014>019-021>025-027>029-033>038.

     WINTER WEATHER ADVISORY UNTIL 2 AM CST THURSDAY FOR OKZ004>006-
     009-010.

     WIND ADVISORY UNTIL 3 AM CST THURSDAY FOR OKZ008-013-020-026-
     030>032-039>048-050>052.

     BLOWING DUST ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR OKZ033.

TX...WIND ADVISORY UNTIL 3 AM CST THURSDAY FOR TXZ083>090.

     BLOWING DUST ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TXZ083-084-
     087.

&&

30/26
Hazardous weather outlook, Dec 19, 2:20 PM CST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
220 PM CST WED DEC 19 2012

OKZ004>048-050>052-TXZ083>090-201300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
220 PM CST WED DEC 19 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK... THERE REMAINS A VERY SLIGHT CHANCE OF SHOWERS
AND POSSIBLY AN ISOLATED STORM ACROSS PORTIONS OF SOUTHEAST OKLAHOMA
THROUGH THIS EVENING.

DISCUSSION... A VERY STRONG SURFACE CONTINUES TO DEEPEN THIS
AFTERNOON ACROSS NORTHERN OKLAHOMA. A DRYLINE WILL SURGE INTO
CENTRAL OKLAHOMA BY LATE AFTERNOON...WITH A COLD FRONT SURGING
ACROSS OKLAHOMA AND NORTH TEXAS THROUGH TONIGHT. A FEW THUNDERSTORMS
MAY DEVELOP ACROSS PARTS OF SOUTHEAST OKLAHOMA LATE TODAY...BUT
SHOULD MOVE RAPIDLY EASTWARD AND OUT OF THE AREA BY MID EVENING. AS
COLD AIR MOVES INTO NORTHERN OKLAHOMA BEHIND THE FRONT...SOME SNOW
SHOWERS WILL BE POSSIBLE ACROSS NORTHERN OKLAHOMA. NO SEVERE
THUNDERSTORMS ARE EXPECTED...BUT OTHER HAZARDOUS WEATHER...INCLUDING
STRONG WINDS...ENHANCED WILDFIRE POTENTIAL...AND WINTER WEATHER WILL
IMPACT PARTS OF THE AREA TODAY AND TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY DEC 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.

OTHER HAZARDOUS WEATHER... VERY GUSTY SOUTHWEST WINDS WILL DEVELOP
TODAY ACROSS SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF TEXAS. BLOWING
DUST HAS BEEN REPORTED OVER THE TEXAS PANHANDLE...AND WILL LIKELY
MOVE INTO PARTS OF THIS AREA LATER THIS AFTERNOON. VISIBILITIES MAY
BE REDUCED AS THIS DUST MOVES INTO THE AREA...AND A BLOWING DUST
ADVISORY HAS BEEN ISSUED FOR REDUCED VISIBILITIES AND DANGEROUS
TRAVEL CONDITIONS.

A RED FLAG WARNING REMAINS IN EFFECT FOR FAR SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS BECAUSE OF THE EXTREMELY WARM AND DRY CONDITIONS
IN CONJUNCTION WITH VERY STRONG WINDS. CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED...AND ANY FIRES THAT GET OUT OF CONTROL WILL
BE ALMOST IMPOSSIBLE TO CONTAIN.

THIS EVENING A COLD FRONT WILL MOVE QUICKLY THROUGH OKLAHOMA. STRONG
WINDS ARE EXPECTED TO FOLLOW. A HIGH WIND WARNING HAS BEEN ISSUED
FOR MUCH OF WESTERN OKLAHOMA. SUSTAINED WINDS OF 35 T0 45 MPH...WITH
GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE ACROSS WESTERN OKLAHOMA
THIS EVENING THROUGH TONIGHT. WINDS OF THIS MAGNITUDE CAN CAUSE
DAMAGE TO TREES AND POWER LINES...AND WILL MAKE TRAVEL ON AREA
ROADWAYS VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON
EAST WEST ORIENTED ROADWAYS. STRONG WINDS ARE ALSO EXPECTED ELSEWHERE
AND A WIND ADVISORY WILL REMAIN IN EFFECT OVERNIGHT.

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR LIGHT SNOW
ACCUMULATION AND BLOWING SNOW ACROSS PARTS OF FAR NORTHERN OKLAHOMA.
RAIN WILL BEGIN LATE THIS AFTERNOON AND TRANSITION TO SNOW FROM WEST
TO EAST ACROSS NORTHERN OKLAHOMA. ANY HEAVIER SNOWBANDS IN THE MIDST
OF VERY STRONG NORTHWEST WINDS...MAY CREATE NEAR WHITE OUT
CONDITIONS IN SOME AREAS. MOTORISTS ARE URGED TO AVOID TRAVEL ACROSS
NORTHERN OKLAHOMA AND SOUTHERN KANSAS THIS EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
ANOTHER STORM SYSTEM WILL ENTER THE SOUTHERN PLAINS EARLY NEXT WEEK.
AT THIS TIME...THUNDERSTORM CHANCES APPEAR LOW...BUT RAIN AND SOME
WINTRY PRECIPITATION WILL BE POSSIBLE ACROSS OKLAHOMA AND WESTERN
NORTH TEXAS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND 5
AM THURSDAY...THOUGH FREQUENT UPDATES WILL LIKELY BE ISSUED
THROUGHOUT THIS EVENING AND INTO TONIGHT.

AUSTIN

In the hours before

Special weather statement, Dec 19, 7:22 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CST WED DEC 19 2012

OKZ043-047-048-051-052-200145-
BRYAN OK-MARSHALL OK-JOHNSTON OK-ATOKA OK-COAL OK-
722 PM CST WED DEC 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRYAN...MARSHALL...
SOUTHEASTERN JOHNSTON...NORTHWESTERN ATOKA AND COAL COUNTIES UNTIL
745 PM CST...

AT 718 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM ASHLAND TO 10 MILES SOUTHWEST OF KINGSTON...MOVING NORTHEAST AT
70 MPH.

HAZARDS INCLUDE...
SMALL HAIL...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
MADILL...ATOKA...COALGATE...KINGSTON...WAPANUCKA...STRINGTOWN...
TUSHKA...LEHIGH...MILBURN...SILO...KENEFIC...BROMIDE...PHILLIPS...
MEAD...WOODVILLE...WARDVILLE...FILLMORE...LAKE TEXOMA...LITTLE CITY
AND WILLIS.

LAT...LON 3385 9656 3385 9663 3389 9659 3392 9666
      3384 9670 3384 9677 3387 9680 3385 9687
      3395 9690 3476 9621 3477 9609 3468 9609
      3468 9588 3462 9588
TIME...MOT...LOC 0118Z 228DEG 59KT 3470 9612 3387 9691

..SPEG.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 7:22 PM CSTSpecial Weather StatementOUNCoal, Marshall23 min
Dec 19, 8:46 PM CSTSevere Thunderstorm WarningOUNAtoka, Bryan29 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.